Alert archive / Kansas / Frost Advisories in 2008
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 15, 2008, 2:54 PM CDT for 4 counties in Kansas. It took effect at Oct 16, 2008, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 2:54 PM CDT (19:54 UTC)
- In effect from
- Oct 16, 2008, 4:00 AM CDT
- Expired
- Oct 16, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 151954 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CDT WED OCT 15 2008 ...FROST DEVELOPMENT IS POSSIBLE TONIGHT... .HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS OVERNIGHT. THIS WILL ALLOW WINDS TO BECOME LIGHT AND VARIABLE. THIS...ALONG WITH CLEARING SKIES...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S IN SOME PLACES. FROST FORMATION WILL BE POSSIBLE...MAINLY IN LOW LYING AREAS. KSZ030-031-045-046-160500- /O.NEW.KDDC.FR.Y.0001.081016T0900Z-081016T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 254 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. TEMPERATURES WILL DROP INTO THE LOWER 30S BY EARLY THURSDAY MORNING. AREAS OF FROST ARE EXPECTED. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 26
3 follow-up statements
000 WWUS73 KDDC 160204 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 904 PM CDT WED OCT 15 2008 ...FROST DEVELOPMENT IS POSSIBLE TONIGHT... .HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS OVERNIGHT. THIS WILL ALLOW WINDS TO BECOME LIGHT AND VARIABLE. THIS...ALONG WITH CLEARING SKIES...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S IN SOME PLACES. FROST FORMATION WILL BE POSSIBLE... MAINLY IN LOW LYING AREAS. KSZ030-031-045-046-161015- /O.CON.KDDC.FR.Y.0001.081016T0900Z-081016T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 904 PM CDT WED OCT 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... TEMPERATURES WILL DROP INTO THE MID AND LOWER 30S BY EARLY THURSDAY MORNING. AREAS OF FROST ARE EXPECTED. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 160916 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT THU OCT 16 2008 ...LIGHT FROST EXPECTED THROUGH DAYBREAK... .HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH SUNRISE WHICH WILL ALLOW WINDS TO REMAIN LIGHT AND VARIABLE AT 5 MPH OR LESS. THIS...ALONG WITH CLEAR SKIES...WILL ALLOW TEMPERATURES TO BOTTOM OUT IN THE 33 TO 36 DEGREE RANGE. FROST FORMATION WILL BE POSSIBLE...MAINLY IN LOW LYING AREAS. KSZ030-031-045-046-161400- /O.CON.KDDC.FR.Y.0001.000000T0000Z-081016T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 415 AM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 161359 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 859 AM CDT THU OCT 16 2008 ...WARMING TEMPERATURES WILL CAUSE FROST TO DIMINISH... .SUNSHINE WILL HELP TEMPERATURES TO CLIMB INTO THE UPPER 30S AND LOWER 40S THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO DISAPPEAR. KSZ030-031-045-046-161500- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-081016T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 859 AM CDT THU OCT 16 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES WILL WARM INTO THE UPPER 30S TO LOW 40S. $$ 26
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:24 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 15, 2:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 224 PM CDT WED OCT 15 2008 .DISCUSSION... DAYS 1-2... FORECAST PROBLEM WILL BE EXTENT OF FROST TONIGHT. UPPER AIR ANALYSIS SHOWED THE STRONG UPPER WAVE THAT BROUGHT ALL THE RAIN CONTINUING TO WEAKEN AND MOVE EAST OUT OF THE REGION THIS MORNING. WEAK SHORTWAVE RIDGING WAS ON ITS HEELS MOVING OUT OF THE NORTHERN AND CENTRAL ROCKIES THIS MORNING. SURFACE ANALYSIS AT 18Z SHOWED A RIDGE OF HIGH PRESSURE EXTENDING SOUTH ACROSS WESTERN SOUTH DAKOTA INTO NORTHWEST KANSAS. DRIER AIR WITH DEWPOINTS IN THE UPPER WAS MOVING SOUTH ACROSS NEBRASKA THIS AFTERNOON. SURFACE PARCEL TRAJECTORIES SUGGEST THAT THIS AIR WILL BE INTO CENTRAL AND PARTS OF WEST CENTRAL AND SOUTHWEST KANSAS LATE TONIGHT. WITH THE AXIS OF THE SURFACE RIDGE EXTENDING ALONG A HYS-DDC AXIS BY THURSDAY MORNING...WINDS SHOULD BECOME LIGHT AND VARIABLE. THINK THAT THE COOLER MET MOS NUMBERS IN THE LOW 30S AROUND HYS AND MID 30S AT DDC MAY WORK OUT PRETTY WELL. THE COMBINATION OF COLD TEMPERATURES AND LIGHT WINDS WILL BE A GOOD SETUP FOR FROST ESPECIALLY AROUND HAYS. HAVE DECIDED TO ISSUE A FROST ADVISORY FOR THE HAYS/WAKEENEY/NESS CITY /LACROSSE AREAS LATER TONIGHT INTO EARLY THURSDAY. FARTHER SOUTH AND WEST THE FROST SHOULD BE MORE PATCHY DUE TO SOMEWHAT WARMER TEMPERATURES AND SOUTHERLY FLOW RETURNING TO THE WESTERN CWA BEHIND THE SURFACE RIDGE. ON THURSDAY SOUTHERLY FLOW INCREASES AS PRESSURES FALL IN THE LEE OF THE ROCKIES AND WE SHOULD SEE BREEZY CONDITIONS DEVELOP. WITH THE SURFACE AIRMASS RECYCLED OUT OF THE HIGH PRESSURE DONT EXPECT A BIG WARMUP SO HIGHS IN THE MID 60S LOOK GOOD. ANOTHER SHORTWAVE TROUGH WILL BE MOVING OUT OF THE NORTHERN ROCKIES ACROSS THE NORTHERN PLAINS LATE THURSDAY NIGHT. DO NOT EXPECT ANYTHING FROM THIS WAVE OTHER THAN SOME SCATTERED MID/UPPER CLOUDS AND A SHIFT TO NORTH/NORTHEAST WINDS. DAYS 3-7... PERIOD SHOULD START OUT FAIRLY QUIET WITH UPPER RIDGING OVER THE PLAINS. CONTINUED TO KEEP DRY WEATHER WITH HIGHS IN THE 70S FOR THE WEEKEND. MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON BRINGING A NORTHERN BRANCH SHORTWAVE DOWN INTO CENTRAL CANADA SUNDAY AND INTO THE UPPER MIDWEST MONDAY. THIS SHOULD HELP PUSH A DECENT FRONTAL BOUNDARY DOWN SOMEWHERE IN THE CENTRAL PLAINS. GFS AND ECMWF BOTH HAVE 850MB TEMPS GETTING DOWN INTO THE SINGLE DIGITS C, ALTHOUGH THE ECMWF IS ABOUT 4 DEGREES COOLER. THERE IS SOME UPSLOPE AND IF WE GET A LOT OF CLOUD COVER HIGHS COULD NOT GET OUT OF THE 50S. HOWEVER, THERE IS STILL SOME UNCERTAINTY SO WILL CONTINUE WITH HIGHS IN THE 60S, LOWERING READINGS A BIT IN THE NORTH. NEXT BIG QUESTION IS WHAT EXACTLY HAPPENS TO THE NEXT UPPER TROUGH THAT DIGS INTO THE WEST EARLY NEXT WEEK. BOTH THE DETERMINISTIC GFS AND ECMWF CUT OFF THE SYSTEM SOMEWHERE OVER THE ROCKIES. BY WEDNESDAY, THE GFS TAKES THE SYSTEM OUT INTO THE PLAINS, WHILE THE ECMWF KEEPS IT WALLOWING NEAR THE DESERT SOUTHWEST. ENSEMBLE MEMBERS ARE ALL OVER THE PLACE, BUT SEEM TO LEAN AWAY FROM TROUGHING IN THE WEST AS LONG AS THE DETERMINISTIC ECMWF HAS IT. UNCERTAINTY IS HIGH, RANGING FROM A LONG PERIOD OF POSSIBLE RAIN TO EVEN US GETTING DRY-SLOTTED. WILL GO WITH A MIDDLE OF THE ROAD APPROACH AND RUN LOW POPS TUESDAY NIGHT THROUGH WEDNESDAY, AND WILL REFINE AS THE PERIOD GETS CLOSER. KEPT HIGHS TUESDAY AND WEDNESDAY MAINLY IN THE 60S FOR NOW, ALTHOUGH IT COULD BE COOLER IF THE FASTER SOLUTION VERIFIES AND/OR WE GET SOCKED IN WITH CLOUDS. && .AVIATION... THINK THAT MVFR CEILINGS WILL START TO SCATTER OUT BY 21Z OR SO, AND SAT TRENDS SEEM TO GO ALONG WITH THIS. SKIES WILL BECOME CLEAR OVERNIGHT WITH WINDS BECOMING LIGHT AND VARIABLE WITH THE SFC HIGH PRESSURE CENTER NEARBY. SOME STRATUS/FOG FORMATION IS POSSIBLE ALONG THE HIGH PLAINS, WITH WINDS BECOMING SOUTHEASTERLY AROUND THE CO BORDER BY MORNING. THINK THAT THIS COULD BRING SOME IFR OR LESS OUT THERE, BUT IT SHOULD STAY WEST OF THE TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 64 40 69 / 0 0 0 0 GCK 36 64 40 68 / 0 0 0 0 EHA 40 68 43 71 / 0 0 0 0 LBL 38 67 42 72 / 0 0 0 0 HYS 33 63 40 67 / 0 0 0 0 P28 40 64 42 70 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ030-031-045- 046. && FN02/26
Hazardous weather outlook, Oct 15, 3:50 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 350 AM CDT WED OCT 15 2008 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 350 AM CDT WED OCT 15 2008 /250 AM MDT WED OCT 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE COULD BE AREAS OF PATCHY FROST LATE TONIGHT INTO THURSDAY MORNING MAINLY IN THE SCOTT CITY TO LACROSSE AND NORTH REGION. IF DEWPOINTS ARE LOW ENOUGH PATCHY FROST MAY DEVELOP ELSEWHERE. TO BE ON THE SAFE SIDE...YOU MAY WANT TO BRING IN ANY SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.